Facebook Pixel

Birth Control

By August 4, 2009 - 12:39pm
Rate This

So i know i ask alot of questions on here...i might be a bit of a hypochondriac...or just very curious about my body..either one :D

Im on Linessa birth control because i miscarried in Feb. and im not supposed to get pregnant for 6 to 8 months (due to complications) BUT im having some issues with it. Im losing my hair, having funny pains in my chest (both sides) i get funny pains in my left leg too. Horrible cramps and headaches (all through the month). Im getting acne on my back (so weird for me)! My moods are so crazy i feel like im losing it. I have been diagnosed with depression and i am dealing with it. Worst of all ... no sex drive what-so-ever (super dry down there, so it can be painful)! But it seems for the 3 months after the miscarriage when i wasn't on birth control i was doing really well. Should i come off it? Or is this normal?

EDIT: I do want to get pregnant but have decided to go back to school starting august 31st, it is only a 10 month course. So anyways point is we dont want to start trying again till close to or after i grad nest summer. Also a wedding could be in the cards for us in the next year and in that case i would personally like to wait till after the wedding...sooo im thinking we wont be trying again till NEXT october/november. BUT to be honest id be happy to get pregnant anytime after this coming Feb. :) BUT again :) i really dont see us trying till AFTER im done school.

Add a Comment3 Comments

It's great to be curious about your body! I'm happy to hear that you are seeking treatment for your depression, and if you ever feel like sharing your story with us, it would truly help other women who have gone through a miscarriage and subsequent depression learn from your experience.

Your symptoms of chest pain and leg pain need to be evaluated by your doctor. It can be normal to have side effects including moodiness, sex-drive changes and acne, although many oral contraceptives actually HELP these symptoms. Medications for depression can also negatively effect your sex-drive, so that may also be a factor. Either way---please call your doctor today about your chest and leg pain (and, mention other symptoms, as well as any other drugs or supplements you are taking)!

Here is the list of symptoms for combination pills (like Linessa) from MedlinePlus:
"Oral contraceptives may cause side effects. Tell your doctor if any of these symptoms are severe or do not go away:
* nausea
* vomiting
* stomach cramps or bloating
* diarrhea
* constipation
* gingivitis (swelling of the gum tissue)
* increased or decreased appetite
* weight gain or weight loss
* brown or black skin patches
* acne
* hair growth in unusual places
* bleeding or spotting between menstrual periods
* changes in menstrual flow
* painful or missed periods
* breast tenderness, enlargement, or discharge
* difficulty wearing contact lenses
* swelling, redness, irritation, burning, or itching of the vagina
* white vaginal discharge

Some side effects can be serious. The following symptoms are uncommon, but if you experience any of them, call your doctor immediately:
* severe headache
* severe vomiting
* speech problems
* dizziness or faintness
* weakness or numbness of an arm or leg
* crushing chest pain or chest heaviness
* coughing up blood
* shortness of breath
* pain, warmth, or heaviness in the back of the lower leg
* partial or complete loss of vision
* double vision
* bulging eyes
* severe stomach pain
* yellowing of the skin or eyes
* loss of appetite
* extreme tiredness, weakness, or lack of energy
* fever
* dark-colored urine
* light-colored stool
* swelling of the hands, feet, ankles or lower legs
* depression, especially if you also have trouble sleeping, tiredness, loss of energy, or other mood changes
* unusual bleeding
* rash
* menstrual bleeding that is unusually heavy or that lasts for longer than 7 days in a row"

August 4, 2009 - 12:59pm
(reply to Alison Beaver)

I have started blog http://myangelbaby2009.blogspot.com/

August 5, 2009 - 1:14pm
(reply to Alison Beaver)

Thank you! As im still struggling with the miscarriage i dont know how much help id be...but i have been writting a journal since it happened. Maybe some of the feelings i have written down will help others... i will read through it and see :)

August 4, 2009 - 1:05pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Sexual Health

Get Email Updates

Resource Centers

Related Checklists

Sexual Health Guide

HERWriter Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!